News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Valvular Heart Diseases

Question: Upper right side chest pain and tightness


 kag - Fri Jan 07, 2005 4:25 am

For the past four days I have been experiencing tightness in my upper right chest. The pain goes and comes. I also have a terrible drug cough, which has not subsided with the use of Buckley's cough medicine or other over the counter medicines. At times the tightness seems to be moving towards the middle of my chest. I am diabetic and have hypertension.
 Dr. Yasser Mokhtar - Fri Jan 07, 2005 9:35 pm

User avatar Dear Kag,

To determine whether or not chest pain is due to coronary disease, risk factors for coronary disease and the characteristics of the chest pain are looked at.

You definitely have 2 major risk factors for coronary disease, hypertension and diabetes, but your chest pain sounds atypical.

Your chest pain is most probably related to the cough that you have. However, because of your risk factors, i would like you to contact your doctor to tell him about the pain and may be go in and have an ekg done or if your doctor thinks it is indicated may be a stress test.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 kag - Sun Jan 09, 2005 9:57 am

I found out that my chest pain and cough were caused by first a change in my blood pressure medication and then complicated by use of sudafed, theraflu and chloresepticspray and Chloreseptic lozenges.
I did not read the print out that accompanied my medication. Not smart at all.
Warming for all people read, read and understand everything about your medication!
 Dr. Yasser Mokhtar - Mon Jan 10, 2005 9:21 am

User avatar Dear Kag,

Thank you very much for the update.

Guess i missed out on this one, but that shows the importance of mentioning what kind of medications you are taking and when they were started. There is one group of anti-hypertensive medications known as ace-inhibitors that are most notorius for having this side effect and they are routinely used for patients with diabetes (whether they have hypertension or not) to protect their kidneys against effects of diabetes.

Thank you very much for using our website http://doctorslounge.com

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here